If you read the prescribing information for Asacol you will see that one of the side effects can be diarrhea. Asacol and the other mesalazine drugs can make some people have worse symptoms. I would report your continuing bowel problems to your gastroenterologist and see if he can perhaps try a different medication.
I am confused by your gastroenterologist's findings on the colonoscopy. If you have an inflamed small intestine, this is often a symptom of Crohn's disease. Some people that have taken lots of NSAIDs also get inflammation in the small intestine. Irritable bowel syndrome does not cause inflammation in the small intestine.
Moderator Crohn's Disease, IBS, and Osteoarthritis Forums
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, pulmonary hypertension, degenerative disc disease, asthma, severe allergy and a host of other medical problems.